MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID

CUTERA, INC. TRUSCULPT ID
Model Number TIDF10957
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Full thickness burns on the lower abdomen following trusculpt id treatment.
 
Additional Manufacturer Narrative
Cutera's key account manager reported that on thursday, november 16, 2023, she was present at the customer site when the following incident took place, relating to the trusculpt id device.Their first model was treated with the trusculpt id and used all 6 panels straight across.The said patient did the full 15 min treatment.She got her skin temperature up to 44 degrees.Towards the end of the treatment, the patient mentioned that she was getting hot; the temperature was thus reduced by 1/2 degree where she was able to tolerate it.When handpieces were removed, everything looked fine, no blisters.Just some redness as expected.Couple of days later, device user reported that the patient reported burns and was treating them.The device user followed up with the patient, and patient reported that she was healing and was ok.The patient said she was using a topical cream.On december 2, 2023, cutera's key account manager received patient pictures, with two visible linear third degree burns on the patient's lower abdomen.Cutera opened an investigation and deemed this incident to be reportable.Cutera is in the process of following up with the clinic to obtain more information about this incident.
 
Additional Manufacturer Narrative
The full investigation report is attached, and its primary findings are summarized below: based on the skin-temperature data captured during the treatment and the initial report of the event made by kam carrie soell who was present during the treatment, we believe that the root cause of the two linear burns was that the user placed hp1, hp2, and hp3 on a single large decal on the patient's lower left abdomen, with insufficient separation between hp2 and hp3 for the patient's bmi of 44, and hp4, hp5, and hp6 on a single large decal on the patient's lower right abdomen, with insufficient separation between hp4 and hp5 for the patient's bmi of 44, again both contrary to the ifu.
 
Event or Problem Description
Full thickness burns on the lower abdomen following trusculpt id treatment.

Brand Name
TRUSCULPT ID
Common Device Name
TRUSCULPT ID
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd
brisbane, CA 94005
4156575575
MDR Report Key18387583
Report Number2954354-2023-00002
Device Sequence Number2699542
Product Code PBX
UDI-Device Identifier00816722021427
UDI-Public00816722021427
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K180709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberTIDF10957
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite